Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 87, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 19, 1998, 12:03 PM CST for Okaloosa County, Florida. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 19, 1998, 12:03 PM CST (18:03 UTC)
- Expired
- Mar 19, 1998, 1:05 PM CST
- In force
- 62 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Okaloosa County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 12:25 PM CST | Hail 0.75 | Crestview, FL | Dime size hail was reported along I-10 just west of Crestview. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 6.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 191803 RRA SVRMOB FLC091-191905- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1203 PM CST THU MAR 19 1998 THE NATIONAL WEATHER SERVICE IN MOBILE AL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 105 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWESTERN FLORIDA ...OKALOOSA COUNTY AT NOON CST... DOPPLER RADAR AT MOBILE INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF HOLT MOVING NORTH AT 30 MPH. SOME LOCATIONS AFFECTED BY THIS STORM ARE... HOLT AT 1205 PM CST MILLIGAN AT 1210 PM CST CRESTVIEW AT 1215 PM CST BAKER AT 1215 PM CST BLACKMAN AT 1230 PM CST
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:30 AM CST, 9 hours 33 minutes earlier.
Area forecast discussion, Mar 19, 2:30 AM CST, 9 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 230 AM CST THU MAR 19 1998 AT THE SFC DENSE FOG CONTINUES TO FORM AND SHIFT EWARD MAINLY INLAND AWAY FROM THE IMMEDIATE COAST DUE TO SLIGHTLY WARMER TEMPS...THOUGH BELIEVE PATCHY AREAS OF DENSE FOG WILL BE LIKELY ALSO IN THESE AREAS BERORE SUNREISE. ATTM WEAK TROF AND ASSOCIATE S/W CONT TO EXIT THE REGION TO THE E WITH COOLER AIR NOW ADVECTING OVR MOST OF THE FA. FURTHER W NEXT SFC TO MID LEVL TROF OVR CNTRL TEXAS WILL MOVE QUICKLY THROUGH THE REGION LATER TODAY WITH THE BULK OF THE MOISTURE AND MID LEVL FORCING REMAINING N OF THE FA. BELIEVE AS TEMPS WARM BY MIDDAY FROM INCREASED SUNSHINE LATER THIS MORNING RETURN FLOW FROM THE GULF WILL GIVE WAY TO SOME EXTRA INSTABILTY OVR N AND E PARTS OF THE FA FOR POSSIBLE SCT SH AND TS. WITH INCREASED DRYING ALOFT...VEERING WINDS AND LIS AT -4 FROM CURRENT PROGS BELIEVE SOME TS COULD BE STRONG AND POSSIBLE SEVERE AT TIMES...MORE INLAND THAN NEAR THE CST. WITH QUICKER MOVEMENT FROM W TO E RAINFALL TOTALS NOT REALLY A CONCERN OVR THE S PART OF THE STATE. CURRENT FCST LOOKS TO REFLECT THIS OK THOUGH SCT POPS MAY BE NEEDED WITH WARM TEMPS AND SLY FLOW. WILL STAY CLOSE TO CURRENT FWC TEMPS. OVER THE COASTAL WATERS...WEAK TO MODERATE SE FLOW EARLY TODAY SHIFTING SW BY AFT THEN NW LATE TONIGHT. WITH LIMITED MOISTURE/FORCING FURTHER TO THE S KEPT WIDELY SCT POPS OVR THE GULF FOR MAINLY NEAR AND ALONG THE FRNT. SCAS LIKELY AFTER FROPA. MOB 77/54/64/40 3300 PNS 77/58/67/42 4400 DTS 76/59/67/45 4400 EVR 78/51/63/38 3400 32
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 2:30 PM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.